Alert archive / Colorado / Frost Advisories in 2022
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 9, 2022, 2:55 PM MDT for 5 counties in Colorado. It took effect at Oct 10, 2022, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2022, 2:55 PM MDT (20:55 UTC)
- In effect from
- Oct 10, 2022, 3:00 AM MDT
- Expired
- Oct 10, 2022, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS75 KPUB 092055 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 255 PM MDT Sun Oct 9 2022 COZ069>071-100500- /O.NEW.KPUB.FR.Y.0003.221010T0900Z-221010T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 255 PM MDT Sun Oct 9 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...The San Luis Valley * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
481 WWUS75 KPUB 100542 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1142 PM MDT Sun Oct 9 2022 COZ069>071-101345- /O.CON.KPUB.FR.Y.0003.221010T0900Z-221010T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 1142 PM MDT Sun Oct 9 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...the San Luis Valley * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
252 WWUS75 KPUB 101250 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 650 AM MDT Mon Oct 10 2022 COZ069>071-101500- /O.CON.KPUB.FR.Y.0003.000000T0000Z-221010T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 650 AM MDT Mon Oct 10 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...The San Luis Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 9, 11:36 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 9, 11:36 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1136 AM MDT Sun Oct 9 2022 .SHORT TERM...(Today and tonight) Issued at 339 AM MDT Sun Oct 9 2022 Key Messages: 1) Isolated to scattered showers with embedded thunder over the southern mountains. 2) Freezing temperatures are expected over the southern San Luis Valley, however a hard freeze is not expected. Sensitive vegetation may be at risk. Meteorological Discussion: Fog appears to be following geopolitical boundaries this morning by remaining east of the Colorado and Kansas border. Fog development is still expected to form over the San Luis Valley. Currently at around 3am the Td depression is 1F, once that is equal, fog will likely form. Any fog or low clouds will dissipate by mid morning as the boundary layer mixes out. Today will be generally dry and slightly warmer than yesterday. Some isolated to scattered showers with embedded thunder are expected to develop primarily over the eastern San Juans and the Sangre de Cristo Mountains this afternoon. Main hazards will be gusty winds up to 30 mph and lightning. High temperatures will be in the mid 70s over the plains, the 60s over the mountain valleys, and the 40s and 50s over the mountains. Tomorrow morning the low temperatures will flirt with freezing once again over the San Luis Valley. The southern portion of the SLV will be cooler than the northern portion, with some upper 20s expected - however a hard freeze is not expected, but sensitive vegetation is at risk. .LONG TERM...(Monday through Saturday) Issued at 339 AM MDT Sun Oct 9 2022 There is much better agreement this morning with the longer term model guidance with the incoming upper trough mid week. The trend is further north and east, which would limit precipitation chances across southern Colorado. Monday into Tuesday...weak upper shortwave troughing will sag south across Colorado on Monday, with moisture pulled north into the southern Mountains by an upper low spinning over Arizona. This will lead to scattered shower and isolated thunderstorm activity mainly over the San Juan Range. A couple of showers and thunderstorms may develop north into the Central Mountains. Peaks above 12 kft may see light snowfall with passing showers. Temperatures on Monday will reach into the upper 60s to mid 70s across the Plains, with 60s expected across the San Luis Valley. An upper trough is forecast to drop south out of the Northern Rockies on Tuesday. This will push moisture south out of Colorado into the Desert Southwest and limit thunderstorm coverage for the southern Mountains on Tuesday. However, with the incoming upper trough, showers are expected to develop late in the day over the Central Mountains. Snow levels will continue to be high on Tuesday as colder air will still be to the north, and an inch or two of snow may be possible north of Cottonwood Pass Tuesday afternoon above 12 kft. Increased westerly flow will allow for stronger mixing on the Plains, and help temperatures warm into the 70s and lower 80s for highs. Tuesday night through Wednesday...a strong cold front will arrive overnight Tuesday into Wednesday morning across the Plains. Gusty north winds are likely in the pre-dawn hours at around 30 mph, and could be stronger. As for precipitation, much will depend on storm track. The current model consensus of the NAM, ECMWF and Canadian have all trended drier, with a storm track further to the east. The GFS is much bullish with precipitation, mainly focused on the Palmer Divide, south along the Eastern Mountains with the frontal boundary, clearing by mid day Wednesday. Have a feeling only light showers will be possible over the Palmer Divide, southeast into Kiowa County based on the latest model trends, with dry conditions for much of Wednesday. Much cooler temperatures are expected on Wednesday behind the cold front, with highs on the Plains reaching the 60s. Gusty morning winds should dissipate by midday. Thursday into Sunday...an amplified upper pattern is forecast to develop with an upper high over the Pacific Northwest, and longwave trough over the Great Lakes and Ohio Valley. This will keep persistent northwest flow across Colorado for late in the work week into the weekend. Temperatures will moderate into th 60s and 70s across the region. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1136 AM MDT Sun Oct 9 2022 KCOS, KPUB, KALS... VFR conditions are expected over the next 24 hours at all three TAF sites. Winds will remain generally diurnally driven and around and less than 10 knots for all three sites. Mid to high level clouds will increase during the afternoon, though mostly over KAlS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...MOZLEY AVIATION...SIMCOE
Hazardous weather outlook, Oct 9, 5:05 AM MDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 505 AM MDT Sun Oct 9 2022 COZ058>089-093>099-101115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 505 AM MDT Sun Oct 9 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to likely showers with embedded thunder are expected over the southern mountains this afternoon. Main risk will be gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered showers and thunderstorms are possible Monday, mainly along the Continental Divide and favoring the San Juan Range. Lightning will be the main concern. Light snow may be possible above 12000 feet. An upper storm system will move across the area late Tuesday through Wednesday. Scattered showers and an isolated thunderstorm may be possible Tuesday afternoon over the Central Mountains. Snow levels will fall from above 12000 feet on Tuesday afternoon, to near 9000 feet by Wednesday morning. An inch or two of snow may be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/88
Nearby
Frost Advisories in Colorado, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.